MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP493G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Inflammation/ Irritation (4545)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a total laparoscopic hysterectomy on an unknown date in 2024 and topical skin adhesive was used.2 months prior.Afterwards, patient presented with redness around the incisions.Now, 2 months pod, patient had redness across the abdomen, not limited to around the lap incision.Surgeon gave patient steroids.Patient followed up with a dermatologist that concluded that it was an infection.Unable to trace lot number of items used.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).H6 component code: g07002 - device not returned d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: items used was 4350xl interceed, and use monocryl to close the lap incisions followed with anx12.Did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes, did the patient require revision surgery or hardware removal? no, if no, was there any additional medical intervention required such as x-rays, additional procedures, prescriptions? patient was given steroid by dr who was her presiding surgeon.Afterwards, followed up with a dermatologist., patient status/ outcome / consequences yes, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? redness across abdominal area, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> no, if yes, describe --> dermatologist stated it was an infection, but unsure of cause., is the patient part of a clinical study --> unknown, additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Was there was any alleged deficiency to be attributable to interceed? was there was any alleged deficiency to be attributable to monocryl plus suture? was there was any alleged infection attributable to interceed? was there was any alleged infection attributable to monocryl plus suture? dermabond advanced questions: what was the procedure date? what date /day post op was the infection noted? infection was any surgical intervention performed? were any cultures taken? results? please describe how was the adhesive was applied.What prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing used? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? current patient status.Name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? is product available to return for analysis.Were any pre-op cleansing procedures changed recently? if yes, please describe no product is available for return.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected b5 narrative: it was reported a patient underwent a total laparoscopic hysterectomy on an unknown date in 2024 and suture was used.Afterwards, patient presented with redness around the incisions.Now, 2 months pod, patient had redness across the abdomen, not limited to around the lap incision.Surgeon gave patient steroids.Patient followed up with a dermatologist that concluded that it was an infection.Unable to trace lot number of items used.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected h6 type of investigation.Additional information was requested, and the following was obtained: there has been no further updates from surgeon on patient recovery and if able to determine the cause of infection.Hence answer to the alleged infection attributable to interceed or monocryl plus would be unknown.Patient did show rashes across abdomen starting from around lap wounds hence surgeon was wondering if it¿s due to monocryl plus or dermabond advanced or even interceed that was placed within the patient.Surgeon did not mention that there is problem at the time of application.The reaction came around 2 months post-op which led to surgeon wondering if there might be a reaction caused by any of the materials used during surgery and hence informed us of this.May i clarify if efforts were made to obtain the batch/lot number from the hospital? have tried to ask for mcp493g from hospital but unable to narrow down the lot numbers as it has been mixed in existing stocks and many months have passed.If needed, i can try again to narrow down.May i know what are the current device locations of involved 4350xl, anx12, and mcp493g? 4350xl, mcp493g implanted in patient, anx12 used and discarded.

Brand Name
MCRYL+ UD 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20902217
Report Number2210968-2024-13217
Device Sequence Number5006029
Product Code GAM
UDI-Device Identifier10705031046566
UDI-Public10705031046566
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMCP493G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer11/13/2024
12/12/2024
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date12/11/2024
01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown